Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Vomiting, diarrhea, pain and chills. On omeprazole for heartburn. What could be causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
I have random bouts of vomiting, diarrhea, pain, chills, trembling, always in the evening hours. From onset to relief is usually about 2 hours. First attack was 4 years ago, 2, a month apart. Then once a year. Now I have had one 5 weeks ago and one last night. The vomiting is minimal, but dry heaves and diarrhea. The diarrhea is not black, but like brown water with bits of food in it. I have been taking omeprazole for 10 years for gall bladder/heartburn. 1 pill, every morning.
Posted Tue, 19 Nov 2013 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer:
Malabsorption, pancreas and/or gall bladder concern

Detailed Answer:

Diarrhea with bits of food in it shows for malabsorption.

One factor might be related to problems of pancreas.

Another factor could be gall bladder not functioning properly.

So, if I were your caring doctor, would ask for abdominal echo (with attention paid to gall bladder and bile ducts) and ask for blood lipase levels together with GGT and ALP levels.

I would also recommend to exam the feces for ova/parasites, candida and/or bacteria infection (culture).

At the end, I'd suggest to continue taking omeprazole and do the above-mentioned tests.


p.s. if you have other problems, please write back to me.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor